DocumentCode :
4514
Title :
Chain Rules for Smooth Min- and Max-Entropies
Author :
Vitanov, A. ; Dupuis, Frederic ; Tomamichel, Marco ; Renner, Renato
Author_Institution :
Dept. of Math., ETH Zurich, Zurich, Switzerland
Volume :
59
Issue :
5
fYear :
2013
fDate :
May-13
Firstpage :
2603
Lastpage :
2612
Abstract :
The chain rule for the Shannon and von Neumann entropy, which relates the total entropy of a system to the entropies of its parts, is of central importance to information theory. Here, we consider the chain rule for the more general smooth min- and max-entropies, used in one-shot information theory. For these entropy measures, the chain rule no longer holds as an equality. However, the standard chain rule for the von Neumann entropy is retrieved asymptotically when evaluating the smooth entropies for many identical and independently distributed states.
Keywords :
entropy; Shannon entropy; chain rule; one-shot information theory; smooth max-entropy; smooth min-entropy; von Neumann entropy; Entropy; Hilbert space; Information theory; Integrated circuits; Optimization; Smoothing methods; Upper bound; Chain rules; one-shot information theory; smooth entropy;
fLanguage :
English
Journal_Title :
Information Theory, IEEE Transactions on
Publisher :
ieee
ISSN :
0018-9448
Type :
jour
DOI :
10.1109/TIT.2013.2238656
Filename :
6408179
Link To Document :
بازگشت